Hail, Douglas
- When
- July 25, 4:20 PM CST
- Where
- Douglas County, 4 mi N of Valley
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.367, -96.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 25, 1:45 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT MON JUL 25 2005 .DISCUSSION... THUNDERSTORMS TONIGHT THEN COOLDOWN TUESDAY ARE THE MAIN FORECAST CONCERNS. LATEST SURFACE CHARTS WERE SHOWING BROAD LOW PRESSURE OVER CENTRAL NEBRASKA WITH A WARM FRONT ARCING INTO NORTHERN IOWA. SYNOPTIC SCALE COLD FRONT WAS ENTERING NORTHERN NEBRASKA. CONVECTION WAS BREAKING OUT ALONG BOTH FRONTAL BOUNDARIES EARLY THIS AFTERNOON...BUT IN BETWEEN...ONLY LINGERING MID LEVEL SHOWERS AND ISOLATED THUNDERSTORMS WERE NOTED ACROSS THE NORTHERN CWA. CLOUD SHIELD FROM CONVECTION AND WARM ADVECTION COVERED THE NORTHERN THIRD OF THE CWA WHERE TEMPERATURES WERE HOLDING IN THE MIDDLE 80S...WHILE SOUTH OF THE CLOUDS TEMPERATURES WERE REACHING THE UPPER 90S. HIGHER DEW POINTS WERE NOTED NORTH OF THE WARM FRONT WHERE MID 70S READINGS WERE COMMON...WHILE SOUTH OF WARM FRONT THE WAS STILL JUICY WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S. SURFACE BASED INSTABILITY WAS HIGHEST ALONG AND SOUTH OF THE WARM FRONT... GENERALLY OVER WESTERN IOWA COUNTIES WHERE CAPES WERE TOPPING 4000 J/KG AS OF 2 PM. BULK SHEAR WAS ALSO HIGHEST ALONG WARM FRONT FROM NORTHEAST NEBRASKA INTO WESTERN IOWA. LOW LEVEL HELICITY...0-1KM STORM RELATIVE...WAS MAXIMIZED NEAR WARM FRONT IN NORTHWEST AND NORTHERN IOWA. ALL THIS POINTS TO DECENT SHOT OF SEVERE THUNDERSTORMS FIRING JUST NORTH OF THE CWA ON THE IOWA SIDE OF THE MISSOURI RIVER...WITH THE CHANCE FOR TORNADOES NEAR THE WARM FRONT. WOULD ALSO EXPECT LINE OF STORMS TO FIRE NEAR CLOUD/NO CLOUD ZONE JUST NORTHWEST OF THE OMAHA AND LINCOLN AREAS. STORMS SHOULD MOVE EAST THROUGH THE EVENING...BUT PROGRESS TO THE SOUTH AS COLD FRONT CONTINUES ITS MARCH INTO THE CWA FROM THE NORTHWEST. INSTABILITY FORECASTS BEGIN TO WANE LATER THIS EVENING SO THREAT FOR SEVERE SHOULD DIMINISH TOWARD MIDNIGHT...HOWEVER CONTINUED POST FRONTAL SHOWERS/STORMS ARE LIKELY OVERNIGHT. BOTH NAM AND GFS ARE SIMILAR IN DRIVING COLD FRONT THROUGH THE CWA BY 12Z TUESDAY. AFTER THAT...GFS HANGS ON TO PRECIP A LITTLE LONGER IN THE SOUTH AS FRONT SLOWS DOWN IN RESPONSE TO MID LEVEL WAVE SPREADING INTO THE NORTHERN PLAINS. WILL PLAY A COMPROMISE FORECAST BETWEEN NAM AND GFS TIMING...WITH THE SIGNIFICANT RAINS OUT OF THE AREA BY MORNING BUT CONTINUE A LINGERING CHANCE THROUGH MUCH OF THE DAY IN THE SOUTH. DRASTICALLY COOLER AIR IS STILL FORECAST TO SPILL IN BEHIND THE FRONT FOR TUESDAY. TEMPERATURES ARE ONLY IN THE 60S UPSTREAM IN SOUTH DAKOTA...AND WILL BE OVERHEAD TUESDAY. MOS HIGHS FOR TUESDAY HAVE CONTINUED TO DROP OVER THE LAST SEVERAL RUNS...SO SEE NO POINT IN ARGUING TOO MUCH. EXTENT OF LOW CLOUDS FILTERING IN BEHIND THE COLD FRONT WILL ALSO HELP TO KEEP TEMPS WELL BELOW NORMAL. COOL AIR UNDER HIGH PRESSURE WEDNESDAY MORNING WILL ALLOW TEMPS TO DROP INTO THE 50S MOST AREAS. THEN A GRADUAL WARM UP IS FORECAST FOR THE REST OF THE WEEK AND WEEKEND AS SOUTHERLY FLOW AND RISING HEIGHTS RETURN TO THE CENTRAL PLAINS. HAVE CONTINUED DRY FORECAST WEDNESDAY THROUGH MONDAY. BEST CHANCES...ALBEIT SLIGHT...FOR MORE CONVECTION APPEAR TO BE THURSDAY AS GFS DRAGS A WEAK COLD FRONT INTO THE NORTHERN CWA. NAM KEEPS THIS FEATURE NORTH OF THE AREA. AND THEN FRIDAY NIGHT...WARM ADVECTION DURING TRANSITION TO UPPER RIDGING MAY SPARK SOME STORMS...BUT CONFIDENCE AND LACK OF MODEL CONTINUITY PRECLUDE A MENTION AT THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...HEAT ADVISORY THROUGH 7 PM CDT NEZ052-053-067-068-091-093. IA...HEAT ADVISORY THROUGH 7 PM CDT IAZ069-079-080-090-091. && DERGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1129 AM CDT MON JUL 25 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-252329- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1129 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREAT FROM THESE STORMS WILL BE IN THE FORM OF LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE A RISK FOR AN ISOLATED TORNADO NORTH AND EAST OF A LINE FROM WANE TO TEKAMAH TO ONAWA IOWA. THE MAIN THREAT TIME WILL BE AFTER 1 PM. A STRONG COLD FRONT AND AREA OF LOW PRESSURE WILL MOVE INTO EASTERN NEBRASKA THIS AFTERNOON...AND MOVE INTO SOUTHWEST IOWA THIS EVENING. THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THE COLD FRONT AND AHEAD OF THE AREA OF LOW PRESSURE. STORMS ARE EXPECTED TO QUICKLY FORM INTO A LINE ALONG THE COLD FRONT BY LATE AFTERNOON OVER NORTHEAST NEBRASKA AND MOVE SOUTHEAST THROUGH THE EVENING HOURS. AHEAD OF THE AREA OF LOW PRESSURE...SHEAR AND INSTABILITY PARAMETERS INDICATE A POTENTIAL FOR SUPERCELLS...AND DUE TO THE AMOUNT OF LOW LEVEL MOISTURE AND SHEAR...AN ISOLATED TORNADO IS POSSIBLE WITH THESE STORMS...MAINLY OVER WEST CENTRAL IOWA. THE SEVERE WEATHER THREAT SHOULD LESSEN DURING THE LATE EVENING HOURS... ENDING BY AROUND MIDNIGHT. A HEAT ADVISORY ALSO CONTINUES IN EFFECT IN AREAS FROM OMAHA SOUTH TO NEBRASKA CITY AND EAST INTO SOUTHWEST IOWA. HIGH TEMPERATURES WILL CLIMB INTO THE MID 90S TODAY...AND WITH THE HUMIDITY...HEAT INDEX WILL RANGE FROM 100 TO 105 DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY LINGER OVER PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA TUESDAY MORNING. FOR THE REST OF THE PERIOD... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND THROUGH THE EVENING. BOUSTEAD
The Omaha radar (KOAX), 5 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467580.